Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 23, NWS St. Louis, MO

April 5, 2009Randolph County, Saint Clair County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2009, 9:07 AM CDT for Randolph County, Saint Clair County, Washington County, Illinois. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2009, 9:07 AM CDT (14:07 UTC)
Expired
Apr 5, 2009, 9:45 AM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Randolph County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 9:12 AM CDTHAIL 0.88Ruma, ILPENNY TO NICKLE SIZE HAIL COVERING THE GROUND
Apr 5, 9:22 AM CDTHAIL 1Baldwin, ILLOCATION IS HIGHWAY 154 BETWEEN SPARTA AND BALDWIN ILLINOIS.
Apr 5, 9:30 AM CDTHAIL 1Marissa, ILREPORTS OF QUARTER SIZE HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 051407
SVRLSX
ILC157-163-189-051445-
/O.NEW.KLSX.SV.W.0023.090405T1407Z-090405T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT SUN APR 5 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
  SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 945 AM CDT

* AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
  THIS STORM WAS LOCATED 5 MILES WEST OF EVANSVILLE...OR 8 MILES
  NORTH OF STE. GENEVIEVE...AND WAS MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALDWIN...
  MARISSA...
  TILDEN...
  LIVELY GROVE...
  NASHVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3838 8916 3803 9003 3808 9010 3823 8993
      3823 8990 3823 8992 3837 8974
TIME...MOT...LOC 1407Z 235DEG 49KT 3810 9002

$$

CVKING
3 follow-up statements
000 
WWUS53 KLSX 051417
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 AM CDT SUN APR 5 2009

ILC157-163-189-051445-
/O.CON.KLSX.SV.W.0023.000000T0000Z-090405T1445Z/
RANDOLPH IL-WASHINGTON IL-ST. CLAIR IL-
917 AM CDT SUN APR 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN ST. CLAIR...SOUTHERN WASHINGTON AND NORTHERN
RANDOLPH COUNTIES...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED NEAR PRAIRIE...OR NEAR RED BUD...
MOVING NORTHEAST AT 55 MPH.

SEVERAL SPOTTERS IN THE CITY OF RUMA HAVE REPORTED PENNY TO NICKEL 
SIZE HAIL COVERING THE GROUND. THIS STORM IS CAPABLE OF PRODUCING 
SIGNIFICANT HAIL DAMAGE...TAKE SHELTER IMMEDIATELY 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARISSA...LENZBURG...TILDEN...LIVELY GROVE...STONE CHURCH...ELKTON...
ST. LIBORY...CORDES...OAKDALE AND NASHVILLE.

LAT...LON 3806 9002 3810 9007 3837 8971 3838 8916
TIME...MOT...LOC 1417Z 235DEG 49KT 3818 8988

$$

CVKING
000 
WWUS53 KLSX 051427
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT SUN APR 5 2009

ILC157-163-189-051445-
/O.CON.KLSX.SV.W.0023.000000T0000Z-090405T1445Z/
RANDOLPH IL-WASHINGTON IL-ST. CLAIR IL-
927 AM CDT SUN APR 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN ST. CLAIR...SOUTHERN WASHINGTON AND NORTHEASTERN
RANDOLPH COUNTIES...

AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED NEAR BALDWIN...OR 6 MILES NORTHWEST
OF SPARTA...MOVING NORTHEAST AT 50 MPH.

AT 920 AM...A SPOTTER NEAR BALDWIN REPORTED NICKEL TO QUARTER SIZE 
HAIL. THIS STORM IS PRODUCING SIGNIFICANT HAIL...AND CERTAINLY HAS 
THE POTENTIAL TO PRODUCE PROPERTY DAMAGE. SEEK SHELTER IMMEDIATELY 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...SPARTA....MARISSA...TILDEN...ST. LIBORY...LIVELY 
GROVE...STONE CHURCH...ELKTON...OAKDALE AND CORDES.

LAT...LON 3814 8984 3821 8992 3837 8971 3838 8916
TIME...MOT...LOC 1425Z 237DEG 42KT 3821 8980

$$

CVKING
000 
WWUS53 KLSX 051444
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 AM CDT SUN APR 5 2009

ILC157-163-189-051453-
/O.EXP.KLSX.SV.W.0023.000000T0000Z-090405T1445Z/
RANDOLPH IL-WASHINGTON IL-ST. CLAIR IL-
944 AM CDT SUN APR 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
SOUTHERN WASHINGTON AND NORTHERN RANDOLPH COUNTIES EXPIRES AT 945 AM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. PEA TO PENNY SIZE HAIL WILL LIKELY CONTINUE 
WITH THIS STORM.

LAT...LON 3814 8984 3821 8992 3837 8971 3838 8916
TIME...MOT...LOC 1443Z 237DEG 42KT 3832 8958

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:48 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 5, 6:48 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT SUN APR 5 2009

.DISCUSSION...
/500 AM CDT SUN APR 5 2009/

NARROW BROKEN LINE OF TSRA SEEN MOVING UP NEAR THE I-44 CORRIDOR
EARLY THIS MORNING AND LITTLE MOVEMENT IN THIS IS EXPECTED THRU
ABOUT MID MORNING. OTHERWISE...THE NWRN HALF OF THE FA IS
EFFECTIVELY IN THE DRY SLOT OF THIS SYSTEM AS IT WINDS UP OVER ERN
NEBRASKA. SHOULD SEE PCPN FILL IN OVER THE FAR NRN FA AS THE
STACKED LO IS EXPECTED TO PASS THRU THIS AREA. WE HAVE SEEN A FEW
STRONG ELEVATED TSRA WITH SUB-SEVERE HAIL THANKS TO THE VERY
STEEP MID LEVEL LAPSE RATES AND FAVORABLE SHEAR. HOWEVER MOISTURE
IS QUITE NARROW AND THIS HAS LARGELY PREVENTED MORE WIDESPREAD
PCPN FROM DEVELOPING. WE SHOULD SEE A NEW ROUND OF TSRA DEVELOP
AROUND MIDDAY TO THE E OF THE STL METRO AREA AS THE CDFNT MOVES
THRU AND THIS WILL BE A BIT MORE SFC-BASED. FAVORABLE SHEAR IS NOT
GOING ANYWHERE...AND DECENT MID LEVEL LAPSE RATES REMAIN...AND SO
THE POTENTIAL FOR SEVERE STORMS EXISTS FOR EARLY THIS AFTERNOON IN
SWRN IL.

CDFNT IS GOING TO COME IN TWO SHOTS...WITH THE FIRST TO MOVE THRU
MUCH OF THE FA THIS MORNING AND EARLY AFTERNOON WHICH WILL SHIFT
WINDS TO THE W AND PLATEAU TEMPS OUT...AND THE SECOND TO MOVE THRU
THIS AFTERNOON WHICH WILL DRAMATICALLY INCREASE THE WIND SPEEDS
AND DROP TEMPS RAPIDLY.

AS THE LO PRES CENTER MOVES PAST THE FA BY MID AFTERNOON...LOOK
FOR MORE STEADY/WIDESPREAD PCPN ON THE BACKSIDE TO STEADILY DROP
SWD THRU THE NRN THIRD OF THE FA BY LATE THIS AFTERNOON. THIS PCPN
WILL EVENTUALLY EXPAND SWD TO THE I-70 CORRIDOR THIS EVENING AND
AREAS FURTHER TO THE S LATER TONIGHT. COLDER AIR WILL CHANGE THE
PCPN OVER FROM RAIN TO SNOW MOST AREAS BY MIDNIGHT...WITH A FEW
HOLDOUTS TO THE SE AND E OF KSTL NOT CHANGING OVER UNTIL LATE.
THERE COULD BE SOME AREAS TO SEE DECENT SNOWFALL WITH REDUCED
VSBYS TONIGHT...BUT WARM GROUND AND ABOVE FREEZING TEMPS FOR THE
FIRST PART OF THE EVENT WILL HINDER ACCUMS. FOR NOW HAVE AN INCH
OR LESS FOR THE NRN THIRD OF THE FA...WITH DUSTING OR NONE FOR THE
REMAINDER OF THE FA.

SCT SNOW SHOWERS WILL PERSIST THRU MONDAY AND PERHAPS INTO MONDAY
NIGHT...AT LEAST AS FLURRIES. DEEP CYCLONIC FLOW FINALLY LOOSENS
ITS GRIP SOME BY TUESDAY...WHERE CLOUDS CAN CLEAR OUT AND WINDS
CAN DIMINISH.

AN ITEM OF CONCERN WILL BE THE WINDS TONIGHT...WITH 40KTS AT H925
COINCIDENT WITH REGION OF HI SFC PRES RISES. THIS WILL LEAD TO
WIND GUSTS IN SOME PARTS OF THE FA TO AT LEAST 40MPH IF NOT
HIGHER. HAVE TIME TO EVALUATE THIS FOR POSSIBLE WIND ADVISORY AND
WILL LET DAY CREW MAKE THE FINAL CALL ON THIS.

THE MAIN WX STORY OVER THESE NEXT FEW DAYS...HOWEVER...WILL BE THE
COLD. GENERAL WX MAP SCENARIO AND FORECAST LOOKS LIKE SOMETHING
OUT OF FEBRUARY FOR THE EARLY PART OF THIS WEEK. HAVE CONVERTED
PART OF THE FREEZE WATCH TO A WARNING FOR AREAS WE HAVE DECENT
CONFIDENCE IN DROPPING BELOW 32F FOR A FEW HOURS...WHILE THE REST
WAS LEFT AS A WATCH FOR THE DAY SHIFT TO MAKE A FINAL
DETERMINATION. THE FREEZE WATCH CONTINUES FOR MUCH OF THE AREA...
WHOSE GROWING SEASON HAS BEGUN...FOR MONDAY AND TUESDAY NIGHTS.

TES

&&

.AVIATION...
/639 AM CDT SUN APR 5 2009/
FOR THE 12Z TAFS...
A VARIETY OF BAD AVIATION WEATHER WILL AFFECT THE BI-STATE REGION
TODAY AND TONIGHT. FIRST...SCATTERED THUNDERSTORMS WILL CONTINUE
THIS MORNING ALONG AND EAST OF THE I-44/I-70 CORRIDORS IN MISSOURI
AND ILLINOIS RESPECTIVELY. GUIDANCE IS PRETTY CONSISTENT IN ENDING
THE THUNDERSTORM THREAT ACROSS SOUTHWEST ILLINOIS BETWEEN 18-20Z
TODAY. MEANWHILE...THE STORM SYSTEM WHICH IS CURRENTLY CENTERED
OVER NORTHWEST MISSOURI WILL CONTINUE MOVING EAST...SHIFTING THE
WIND TO THE WEST AND THEN NORTHWEST. WILL SEE LOW MVFR CIGS OVER
WESTERN MISSOURI MOVE EASTWARD WITH THE STORM AND WIND WILL
INCREASE TO 15-25KTS WITH HIGHER GUSTS ON THE COLD SIDE OF THE
SYSTEM. RAIN SHOWERS WILL TURN TO SNOW SHOWERS THIS EVENING AS
COLD AIR RUSHES IN. VSBYS SHOULD DROP TO MVFR IN THE RAIN/SNOW BUT
THINK CIGS WILL DROP TO IFR.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING FOR
     AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
     LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-WARREN-
     WASHINGTON.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
     MONTGOMERY-OSAGE-ST. CHARLES-WARREN-WASHINGTON.

     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     IRON-JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-ST. LOUIS-ST.
     LOUIS CITY-STE. GENEVIEVE.

IL...FREEZE WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING FOR
     CALHOUN IL-JERSEY IL.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR CALHOUN IL-
     JERSEY IL.

     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     BOND IL-CLINTON IL-FAYETTE IL-MADISON IL-MARION IL-MONROE
     IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 5, 5:25 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT SUN APR 5 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
525 AM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS UNTIL LATE THIS
AFTERNOON FOR PARTS OF SOUTH CENTRAL AND SOUTHWESTERN ILLINOIS...
WHERE A FEW STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WIND GUSTS. ELSEWHERE ACROSS PARTS OF EAST CENTRAL
AND SOUTHEAST MISSOURI...EXPECT SCATTERED THUNDERSTORMS MAINLY
DURING THE MORNING HOURS.

WEST AND NORTHWEST WINDS WILL GUST TO 40 MPH LATE THIS AFTERNOON
AND TONIGHT.

SNOW WILL BE LIKELY ACROSS THE MUCH OF THE AREA TONIGHT...
ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED...ALTHOUGH SOME SPOTS IN NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS MAY SEE CLOSE TO AN INCH.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO AROUND
30 DEGREES OVER PARTS OF CENTRAL...EAST CENTRAL...AND SOUTHEAST
MISSOURI...AS WELL AS CALHOUN AND GREEN COUNTIES IN ILLINOIS. THIS
WILL LIKELY CAUSE HARM TO ANY VEGETATION THAT HAS ALREADY STARTED
TO GROW. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS. FOR
FURTHER INFORMATION...PLEASE REFER TO THE WARNING PRODUCT.

ELSEWHERE WHERE THE GROWING SEASON HAS BEGUN...WHICH INCLUDES
PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...LOW
TEMPERATURES TONIGHT WILL BE IN THE LOWER 30S. A FREEZE WATCH
REMAINS IN EFFECT FOR THESE AREAS. FOR FURTHER INFORMATION...
PLEASE REFER TO THE WATCH PRODUCT.

MODERATE AND MAJOR FLOODING IS FORECAST TO PERSIST ALONG THE
ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS ARE EXPECTED OVER MUCH OF THE AREA ON
MONDAY. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S
ON MONDAY NIGHT AND TUESDAY NIGHT WHICH WILL LIKELY CAUSE HARM TO
ANY VEGETATION THAT HAS ALREADY STARTED TO GROW. A FREEZE WATCH
REMAINS IN EFFECT FOR THIS TIME PERIOD. FOR FURTHER INFORMATION...
PLEASE REFER TO THE WATCH PRODUCT.

THE NEXT STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TO THE
REGION ON THURSDAY AND THURSDAY NIGHT.

MODERATE AND MAJOR FLOODING IS FORECAST TO PERSIST ALONG THE
ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVER PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ILLINOIS UNTIL LATE THIS AFTERNOON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Apr 5, 8:29 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             POTOSI                  37.94N  90.78W
04/05/2009  M0.88 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901700

DYE
Special weather statement, Apr 5, 8:29 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT SUN APR 5 2009

ILZ065-070-051400-
FAYETTE IL-MARION IL-
829 AM CDT SUN APR 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND NORTHERN
MARION COUNTIES UNTIL 900 AM CDT...

AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...MOVING NORTHEAST AT 55 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALMA...BRUBAKER...
KINMUNDY...STEPHEN FORBES STATE PARK...OMEGA AND FARINA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRITT
Local storm report, Apr 5, 8:30 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             RUMA                    38.13N  90.00W
04/05/2009  M0.70 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901701

DYE
Local storm report, Apr 5, 8:32 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             FAIRVIEW HEIGHTS        38.60N  90.00W
04/05/2009  M0.50 INCH       ST. CLAIR          IL   OTHER FEDERAL

            REPORT RECIEVED FROM SCOTT AFB AROUND 0815

&&

EVENT NUMBER LSX0901702

DYE
Special weather statement, Apr 5, 8:56 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CDT SUN APR 5 2009

ILZ069-074-079-101-051445-
CLINTON IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-
856 AM CDT SUN APR 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINTON...SOUTHEASTERN
ST. CLAIR...WASHINGTON AND NORTHEASTERN RANDOLPH COUNTIES UNTIL 945
AM CDT...

AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A PAIR OF STRONG THUNDERSTORMS. THE FIRST STORM WAS NEAR ADDIEVILLE
AND WAS MOVING NORTHEAST AT 50 MPH. THE SECOND WAS NEAR MARISSA...OR
NEAR SPARTA...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TILDEN...
COULTERVILLE...LIVELY GROVE...ELKTON...OAKDALE...STONE CHURCH...
CORDES...NASHVILLE...ADDIEVILLE...BEAUCOUP...NEW MINDEN...HUEGELY...
HOYLETON AND RICHVIEW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS.

CVKING
Local storm report, Apr 5, 9:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HAIL             NASHVILLE               38.35N  89.38W
04/05/2009  M0.50 INCH       WASHINGTON         IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901703

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:35 AM CDTFreeze WarningLSXBond, Calhoun, Jersey, Madison, Monroe, Saint Clair28 hr
Apr 5, 7:38 AM CDTSevere Thunderstorm WarningLSXRandolph37 min
Apr 5, 7:54 AM CDTSevere Thunderstorm WarningLSXWashington36 min
Apr 5, 10:27 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair26 min
Apr 5, 11:13 AM CDTSevere Thunderstorm WarningLSXClinton20 min
Apr 5, 3:25 PM CDTFreeze WarningLSXBond, Calhoun, Clinton, Fayette, Jersey, Madison and 5 more41 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.